Alert archive / Indiana / Winter Storm Warnings in 2008
Winter Storm Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm warning at Mar 3, 2008, 4:08 PM EST for 7 counties in Indiana. It took effect at Mar 4, 2008, 12:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 4:08 PM EST (21:08 UTC)
- In effect from
- Mar 4, 2008, 12:00 AM EST
- Expired
- Mar 4, 2008, 3:54 AM EST
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Clinton County, IN, Delaware County, IN, Howard County, IN, Madison County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 032108 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 PM EST MON MAR 3 2008 .WINTER STORM WARNING FROM MIDNIGHT TO 4 PM TUESDAY HAS BEEN ISSUED OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA FROM MUNCIE TO LAFAYETTE. .WINTER WEATHER ADVISORY IS IN EFFECT MOST OTHER AREAS ALONG AND NORTH OF INTERSTATE 70 FROM LATE TONIGHT TO 4 PM TUESDAY. THE MAIN CONCERN WILL BE FREEZING RAIN AS LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY LATE TONIGHT AND TUESDAY. INZ053>055-032215- /O.CAN.KIND.WS.A.0004.080304T0300Z-080304T1800Z/ OWEN-MORGAN-JOHNSON- 408 PM EST MON MAR 3 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WINTER STORM WATCH. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY ABOVE FREEZING LATE TONIGHT. FREEZING RAIN IS NOT OUT OF THE QUESTION...HOWEVER IT IS NOT EXPECTED TO BE A PROBLEM SOUTH OF I70. $$ INZ021-029>031-038-040-041-040515- /O.UPG.KIND.WS.A.0004.080304T0300Z-080304T1800Z/ /O.NEW.KIND.WS.W.0004.080304T0500Z-080304T2100Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 408 PM EST MON MAR 3 2008 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY... RAIN CHANGING TO FREEZING RAIN BY MIDNIGHT. THEN FREEZING RAIN AND SLEET WILL OCCUR LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON. ONE QUARTER TO ONE THIRD OF AN INCH ICE ACCUMULATION IS EXPECTED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ028-035-036-043-044-040515- /O.UPG.KIND.WS.A.0004.080304T0300Z-080304T1800Z/ /O.NEW.KIND.WW.Y.0007.080304T0500Z-080304T2100Z/ WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE- INCLUDING THE CITY OF...CRAWFORDSVILLE 408 PM EST MON MAR 3 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN CHANGING TO FREEZING RAIN BY MIDNIGHT. FREEZING RAIN POSSIBLY MIXED WITH SLEET WILL OCCUR LATE TONIGHT AND TUESDAY. PRECIPITATION WILL CHANGE TO SNOW BY LATE TUESDAY AFTERNOON. ICE ACCUMULATIONS WILL BE ABOUT 2 TENTHS OF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ037-039-042-045>049-051-052-040515- /O.UPG.KIND.WS.A.0004.080304T0300Z-080304T1800Z/ /O.NEW.KIND.WW.Y.0007.080304T1000Z-080304T2100Z/ BOONE-HAMILTON-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE 408 PM EST MON MAR 3 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN CHANGING OR BECOMING MIXED WITH FREEZING RAIN TOWARDS DAY BREAK. THEN PERIODS OF FREEZING RAIN WILL OCCUR AT TIMES UNTIL LATE TUESDAY AFTERNOON ICE ACCUMULATIONS AROUND ONE TENTH OF AN INCH ARE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JEH
2 follow-up statements
000 WWUS43 KIND 040246 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 946 PM EST MON MAR 3 2008 .WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TO 4 PM TUESDAY OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA FROM MUNCIE TO LAFAYETTE. .WINTER WEATHER ADVISORY IS IN EFFECT MOST OTHER AREAS ALONG AND NORTH OF INTERSTATE 70 FROM LATE TONIGHT TO 4 PM TUESDAY. THE MAIN CONCERN WILL BE FREEZING RAIN AS LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY LATE TONIGHT AND TUESDAY. INZ021-029>031-038-040-041-041100- /O.CON.KIND.WS.W.0004.080304T0500Z-080304T2100Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 946 PM EST MON MAR 3 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. A MIXTURE OF FREEZING RAIN AND SNOW WILL CONTINUE IN THE AREA TONIGHT THROUGH TUESDAY MORNING. UP TO 1 INCH OF SNOW MAY ACCUMULATE. ICE ACCUMULATION WILL BE LESS THEN ONE QUARTER OF AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ028-035-036-043-044-041100- /O.CON.KIND.WW.Y.0007.080304T0500Z-080304T2100Z/ WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE- INCLUDING THE CITY OF...CRAWFORDSVILLE 946 PM EST MON MAR 3 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. RAIN CHANGING TO FREEZING RAIN BY MIDNIGHT. FREEZING RAIN POSSIBLY MIXED WITH SLEET WILL OCCUR LATE TONIGHT AND TUESDAY. PRECIPITATION WILL CHANGE TO SNOW BY LATE TUESDAY AFTERNOON. ICE ACCUMULATIONS WILL BE ABOUT 2 TENTHS OF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ037-039-042-045>049-051-052-041100- /O.CON.KIND.WW.Y.0007.080304T1000Z-080304T2100Z/ BOONE-HAMILTON-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE 946 PM EST MON MAR 3 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY. RAIN CHANGING OR BECOMING MIXED WITH FREEZING RAIN TONIGHT. THEN PERIODS OF FREEZING RAIN WILL OCCUR AT TIMES UNTIL LATE TUESDAY AFTERNOON ICE ACCUMULATIONS AROUND ONE TENTH OF AN INCH ARE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 040854 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 354 AM EST TUE MAR 4 2008 INZ021-029>031-038-040-041-041600- /O.CAN.KIND.WS.W.0004.000000T0000Z-080304T2100Z/ /O.EXB.KIND.WW.Y.0007.080304T0900Z-080305T0500Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 354 AM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. PERIODS OF FREEZING RAIN ARE EXPECTED THIS MORNING. THE FREEZING RAIN WILL BEGIN TO CHANGE OVER TO SLEET AND SNOW THIS AFTERNOON IN THE LAFAYETTE...KOKOMO...AND FRANKFORT AREAS...AND BY EARLY THIS EVENING IN THE MUNCIE AREA. STORM TOTAL SNOWFALL TOTALS MAY APPROACH TWO TO THREE INCHES IN THE LAFAYETTE AREA...AND AROUND ONE INCH ELSEWHERE. LIGHT AMOUNTS OF ICE ACCUMULATION ARE ALSO EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. THE WINTRY PRECIPITATION IS EXPECTED TO END LATE TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ037-039-042-045>049-051-052-041600- /O.EXT.KIND.WW.Y.0007.080304T0900Z-080305T0500Z/ BOONE-HAMILTON-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE 354 AM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF FREEZING RAIN ARE EXPECTED TODAY. THE FREEZING RAIN WILL BEGIN TO CHANGE OVER TO SLEET AND SNOW BY THE MID TO LATE AFTERNOON HOURS IN THE TERRE HAUTE AREA...AND BY EARLY THIS EVENING IN THE INDIANAPOLIS AREA. STORM TOTAL SNOWFALL TOTALS WILL GENERALLY BE AN INCH OR LESS. LIGHT AMOUNTS OF ICE ACCUMULATION ARE ALSO EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. THE WINTRY PRECIPITATION IS EXPECTED TO END LATE TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ028-035-036-043-044-041600- /O.EXT.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/ WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE- INCLUDING THE CITY OF...CRAWFORDSVILLE 354 AM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF FREEZING RAIN ARE EXPECTED TODAY. THE FREEZING RAIN WILL BEGIN TO CHANGE OVER TO SLEET AND SNOW BY THE MID TO LATE AFTERNOON HOURS. STORM TOTAL SNOWFALL TOTALS WILL GENERALLY BE AROUND AN INCH. LIGHT AMOUNTS OF ICE ACCUMULATION ARE ALSO EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. THE WINTRY PRECIPITATION IS EXPECTED TO END LATE TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 3:23 PM EST, 45 minutes earlier.
Area forecast discussion, Mar 3, 3:23 PM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EST MON MAR 3 2008 PUBLIC...MAIN FOCUS IS ON STRONG WEATHER SYSTEM TONIGHT THROUGH TUESDAY. COLD FRONT WAS NEAR A KFWA-KIND TO EFFINGHAM LINE AT 20Z. MODELS HAVE A PRETTY GOOD HANDLE IN THE SHORT TERM SO WILL USE BLEND. AS FAR AS THE FLOOD WATCH IS CONCERNED...PRECIPITATION MAY BE NO MORE THAN LIGHT TO MODERATE IN OUR NORTHWEST SO WILL END FLOOD WATCH THERE. ALSO TEMPERATURES THERE WILL BE DROPPING BELOW FREEZING LATER TONIGHT AND MODEL QPF IN OUR NORTHWEST IS LITTLE MORE THAN A HALF INCH. OTHER BIG CONCERN IS CHANGE OVER TO FREEZING RAIN AND SLEET OVERNIGHT AND TUESDAY AS COLDER AIR MOVES IN. BOTH GFS/NAM SURFACE TEMPERATURES BARELY REACH FREEZING NEAR I70 BY 12Z SO THIS SHOULD BE SOUTHERN EXTENT OF FREEZING RAIN. SINCE NEAR I70 WILL BE NEAR OR POSSIBLY BELOW FREEZING...FREEZING RAIN SHOULD NOT BE AS BAD AS FARTHER NORTH SO WILL ISSUE ADVISORY THESE AREAS. IN OUR VERY FAR NORTHWEST...SLEET AND LOWER QPF SHOULD LIMIT ICING THERE. OUR NORTH CENTRAL ZONES SHOULD HAVE LOW ENOUGH TEMPERATURES PLUS MORE LIQUID PRECIP AND QPF SO THIS IS THE AREA MOST LIKELY TO EXCEED ONE QUARTER INCH ICE ACCUMULATION. AS LOW PASSES BY TUESDAY AFTERNOON 1000-700 MB THICKNESS FALL LOW ENOUGH FOR PRECIP TO BECOME MOSTLY SNOW OVER MOST AREAS EXECEPT FOR OUR FAR EAST AND SOUTHEAST BY LATE TUESDAY. AT PRESENT TIME LOOK FOR UP TO 2-3 INCHES OF SNOW IN OUR FAR NORTHWEST AND MAYBE AN INCH AS FAR EAST AS INDY BY TUESDAY EVENING. HAVE GONE A LITTLE COLDER THAN HPC IN SOME OF THE EXTENDED PERIODS BASED ON THE GFS AND EURO MODELS. OTHERWISE ONLY MINOR CHANGES MADE. && AVIATION...DISCUSSION FOR THE 18Z TAFS MAIN ISSUES TO DEAL WITH IS THE UPCOMING WINTRY MIX EVENT IN CENTRAL INDIANA. COLD FRONT IS MOVING VERY SLOWLY TOWARD INDIANA...SLOWER THAN ORIGINALLY ANTICIPATED SO WILL PUSH BACK FROPA ANOTHER FEW HOURS IN THE 18Z ISSUANCE. THAT SAID...WITH THE COLDER AIR PROGGED TO ARRIVE LATER WILL ALSO PUSH BACK THE FREEZING RAIN UNTIL CLOSER TO DAWN FOR KIND AND KHUF AND AROUND MIDNIGHT AT KLAF. WILL CONTINUE TO KEEP KBMG OUT OF THE FZRA. WIND WILL REMAIN FROM THE SOUTH/SOUTHWEST AHEAD OF THE FRONT BUT QUICKLY SWITCHES TO THE NORTHWEST AS THE FRONT GOES THROUGH. VFR/MVFR CONDITIONS ARE EXPECTED PRIOR TO FROPA WITH CIGS DROPPING TO BLO 1000 FT AFTER THE FRONT GOES THROUGH. VISBY WILL DROP TO MVFR AT TIMES IN THE HEAVIER RAIN. PUBLIC...FORECAST FOCUS IS ON UPCOMING SYSTEM ON MON/TUES. HEAVY RAIN TODAY/TONIGHT...WINTRY MIX INCLUDING FREEZING RAIN POTENTIAL TONIGHT/TUES... STORM IN QUESTION WAS SPINNING ACROSS NM THIS MORNING. IT APPEARS SOMEWHAT SLOWER THAN THE 00Z ETA/GFS FCSTS SINCE IT JUST NOW AT 08Z APPEARS TO BE MOVING SSE. SUBTLE INITIAL WAVE WAS LOCATED ACROSS OK WHERE PRECIP SHIELD WAS INCREASING RAPIDLY. A WEAK SFC WAVE WAS LOCATED ALONG THE COLD FRONT ACROSS MO. THE COLD FRONT WAS MOVING INTO WESTERN IL WHERE AIR TEMPS FALL FROM THE 50S TO THE MID 30S. FREEZING RAIN/MIXED PRECIP WAS OCCURRING ACROSS IA/NORTHERN MO. AIR TEMPS REMAIN VERY MILD ACROSS IN THIS AM. EXPECT ANOTHER WARM DAY AT LEAST THROUGH MIDDAY BEFORE RAIN AND THE COLD FRONT MOVE INTO THE AREA. ONLY SUBTLE DIFFERENCES EXIST IN THE HANDLING OF THE MAIN SFC/UPPER FEATURES BETWEEN THE GFS/ETA. ECMWF ALSO AGREES IN GENERAL WITH THE TIMING AND LOCATION OF THE 500MB LOW TRACK AND SFC LOW TRACK. WILL USE A BLEND OF THE MODELS WITH A PREFERENCE FOR THE ECMWF QPF. TODAY...AS MENTIONED WARM TEMPS WILL PERSIST THROUGH 18Z WITH THE FRONT FCST TO MOVE THROUGH LAF AROUND 18Z AND IND AROUND 21Z. RAIN WILL DEVELOP AND CATEGORICAL PRECIP CHCS LOOK GOOD BY AFTERNOON/EVENING. WINDS THIS MORNING INTO MIDDAY WILL ALSO GUST TO 40 MPH AT TIMES GIVEN WINDS WITHIN THE MIXING LAYER THIS AM. TONIGHT...STRONG 850MB FRONTOGENESIS PERSISTS ACROSS THE SOUTHEAST HALF OF THE CWA WHILE FORCING WEAKENS ACROSS THE NW. THIS SUGGESTS THAT THE HEAVIEST PRECIP WILL OCCUR ACROSS THE SE OVERNIGHT WHERE 1 TO 3 INCHES OF RAIN MAY FALL. THICKNESSES SHOW A MIX ACROSS THE NW HALF IS POSSIBLE AFTER MIDNIGHT. SOUNDINGS SHOW THE SAME FROM HUF/IND TO MIE AND LAF WHERE A MIX OF SLEET/RAIN/FREEZING RAIN APPEARS POSSIBLE. FCST SFC AIR TEMPS FROM GUIDANCE AND SOUNDINGS SHOW TEMPS FALLING TO NEAR OR JUST BELOW FREEZING FROM I-70 NORTH OVERNIGHT. NOT OVERLY IMPRESSED WITH FREEZING RAIN SET UP SINCE THE PRECIP SHIELD WILL BE MOVING SE TONIGHT AS THE COLD AIR MOVES INTO THE AREA. HOWEVER GIVEN SOUNDINGS/THICKNESSES AND QPF AMOUNTS IT APPEARS THAT THE POTENTIAL EXISTS FOR UP TO AROUND ONE QUARTER INCH OF ICE COULD OCCUR IF ENOUGH COLD AIR ARRIVES BEFORE THE HEAVIEST PRECIP ENDS OVERNIGHT. WILL ISSUE A WATCH FOR THIS POTENTIAL TONIGHT THROUGH EARLY TUES. TUES...UPPER SYSTEM WILL MOVE ACROSS THE AREA WITH CONTINUED WARMING ALOFT EXPECTED THROUGH MIDDAY BEFORE THE SYSTEM MOVES EAST/NE AND COLDER AIR WORKS IN TO CHANCE THE RAIN/FREEZING PRECIP TO SNOW. ANY FREEZING RAIN SHOULD END BY MIDDAY AS AIR TEMPS WILL RISE TO ABOVE FREEZING ALL AREAS SO THIS WILL ALSO WORK TO LIMIT ICE ACCUMS AND MITIGATE IMPACTS. ANY SNOW ACCUMS SHOULD BE IN THE 1 TO 3 INCH RANGE AND MAINLY ACROSS THE WESTERN COUNTIES NEAR THE IL BORDER. WOULD EXPECT ANY SNOW IN THE INDY METRO AREA TO BE LESS THAN ONE INCH. TUES NIGHT AND BEYOND...NO CHANGES PLANNED AT THIS TIME WITH ANOTHER CHC FOR RAIN/SNOW THURS. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR INZ039>042-045>049- 051>057-060>065-067>072. WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR INZ037- 039-042-045>049-051-052. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY FOR INZ021-029>031-038-040-041. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY FOR INZ028-035-036-043-044. && AVIATION...SALLY PUBLIC...JH
Hazardous weather outlook, Mar 3, 5:32 AM EST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 532 AM EST MON MAR 3 2008 INZ021-028>031-035>049-051>055-041045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON- 532 AM EST MON MAR 3 2008 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH TUESDAY AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RAIN AND ISOLATED THUNDERSTORMS WILL DEVELOP TODAY. LOCALLY HEAVY RAINS WILL BE POSSIBLE TODAY INTO TONIGHT. BY THIS EVENING...MUCH COLDER AIR WILL CAUSE TEMPERATURES TO FALL TO NEAR FREEZING. THE RAIN MAY CHANGE TO FREEZING RAIN TONIGHT. SOME ICE ACCUMULATION WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MIXTURE OF FREEZING RAIN AND SLEET WILL GRADUALLY CHANGE TO RAIN AND SNOW BY TUESDAY AFTERNOON. THE THREAT FOR A WINTRY MIX OF PRECIPITATION WILL LINGER INTO TUESDAY NIGHT. THERE IS ANOTHER CHANCE FOR RAIN OR SNOW THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS AND FLOODING REPORTS ARE ENCOURAGED. IN ADDITION...ANY REPORTS OF FREEZING PRECIPITATION ARE ALSO ENCOURAGED TONIGHT AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ056-057-060>065-067>072-041045- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 532 AM EST MON MAR 3 2008 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RAIN AND ISOLATED THUNDERSTORMS WILL DEVELOP TODAY. THE RAIN MAY BE HEAVY AT TIMES THIS AFTERNOON INTO TONIGHT. AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RAIN WILL BECOME A MIXTURE OF RAIN AND SNOW BY TUESDAY AFTERNOON AND TUESDAY NIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR RAIN OR SNOW THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS AND FLOODING REPORTS ARE ENCOURAGED. IN ADDITION...ANY REPORTS OF FREEZING PRECIPITATION ARE ALSO ENCOURAGED TONIGHT AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 5:02 AM EST | Winter Storm Watch | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 19 more | 11 hr |
| Mar 3, 6:47 AM EST | River Flood Watch | IND | Carroll, Tippecanoe, White | 26 hr |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Bartholomew, Jackson | 4 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Lawrence, Martin | 10 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 24 hr |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Morgan, Owen | 4 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Morgan, Owen | 4 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Greene, Owen | 6 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 14 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Gibson, Knox | 14 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Shelby | 4 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 8 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 24 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 37 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Sullivan, Vigo | 37 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Knox, Sullivan | 47 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Knox, Sullivan | 47 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Knox | 8 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Knox | 10 days |
| Mar 3, 11:40 AM EST | River Flood Warning | IND | Gibson, Knox, Posey | 48 days |
| Mar 3, 4:08 PM EST | Winter Weather Advisory | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 16 more | 32 hr |
Nearby
Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.